Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Stopped drugs due to high lactic acid levels while I'm on Chemotherapy
May 18, 2003

My doctor has stopped all of my HIV drugs (Crixivan, Norvir, Videx, Combivir) as blood test shows high lactic acid. I am on chemotherapy (CHOP) for Lymphoma. I am half way through the chemotherapy regimen. Our concern is with starting new drugs at this point as the chem would impact their effectiveness. What strategy do you recommend? Thanks. Gary

Response from Dr. Dezube

There's pretty good published data in the medical literature indicating that HIV-lymphoma patients do better if they are taking HIV drugs. This is because if the viral load is controlled, then you are both less likely to develop a lymphoma recurrence and less likely to develop an AIDS infection. I would recommend therefore that you re-start HIV medications and have your lactic acid level measured. Although I don't know your HIV history well enough to know what regimen is right for you, I often use the once-a-day regimen of Viread, Epivir, and Sustiva in my HIV patients who are receiving chemotherapy at the same time. This regimen has a low likelihood of lactic acid problems and does not interfere with the chemotherapy. If for whatever reason, you can not go back on HIV regimen, you will still probably do well.


Previous
Smoking and AIDS related cancers
Next
Recurring KS? What should I do now?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement